The Australian Mathematical Society

Gazette

Volume 32 Number 4, September 2005

Available are the complete issue (4.0Mb) and individual articles

Contents

219  Editorial
221  Obituary George and Esther Szekeres
Michael Cowling
225  President's Column
Michael Cowling
227  Math Matters
The Hon. Brendan Nelson, MP
233  Mathellaneous
Norman Do
241  My brilliant career
Andrew Conway
244  The 12th problem
Paul Norbury
247  The `Preferred Model' for Australia's Research Quality Framework
Peter Hall
252  The Art of Mathemagics
Neville de Mestre
254  Cubic surfaces and linear recurrences
Maurice Craig
259  Ramanujan's ``most beautiful identity''
Michael Hirschhorn
263  Integral proofs that $355/113 > \pi$
Stephen Lucas
267  When does the first derivative exceed the geometric mean of a function and its second derivative?
Ernie Tuck
269  An observation on Rolle's problem
Ralph Buchholz
272  Homogenization of the ionic transport equations in periodic porous media
Jason R. Looker
277  Book Reviews
283  News
289  AMSI News
291  Obituary Ren Potts
Ernie Tuck

gazette@austms.org.au